Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Weakness, heart racing, chills, high pulse rate. On loestrin for peri menopause symptoms. Should I visit a doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I am a 47 year old healthy woman and I felt cold and week. I could feel my heart racing and I took my heart rate from my heart monitor I use for exercise and it said 143. I just started taking lo loestrin for peri menopause symptons. Should I call my doctor?
Posted Sat, 5 May 2012 in Hypertension and Heart Disease
Answered by Dr. Mitaly 1 hour later

Thanks for posting your query.

Yes, you should call your doctor and fix an appointment at the earliest for evaluation.

Heart racing or rhythm disturbances can be due to various reasons as dehydration, electrolyte imbalance, drug effect, hypertensive patient, anxiety.

You have been taking Loestrin that can cause increase in blood pressure and thus rapid heart rhythm.

Avoid smoking and taking caffeine drinks as that can further contribute in increasing the symptoms. Do not take stress and avoid anxiety as it can further increase the heart rate.

You should consider visiting your treating Physician for evaluation of blood pressure and if required change in the medication.

If at any point of time you feel chest pain, faintness, nausea or significant shortness of breath then consider visiting Emergency Room for immediate evaluation.

Hope this answers your query. Please accept the answer in case you do not have follow up query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor